Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2000, 7:46 AM CDT for Lafayette County, Wisconsin. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2000, 7:46 AM CDT (12:46 UTC)
- Expired
- May 11, 2000, 8:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:25 AM CDT | Hail 1.75 | Benton, WI | |
| May 11, 8:52 AM CDT | Hail 1.25 | Gratiot, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
430 WUUS53 KMKX 111248 SVRMKE WIC065-111345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 746 AM CDT THU MAY 11 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 845 AM CDT * AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS LOCATED 30 MILES WEST OF BENTON...OR 12 MILES SOUTHEAST OF GUTTENBERG...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENTON BY 810 AM CDT. BELMONT BY 815 AM CDT. SHULLSBURG BY 820 AM CDT. DARLINGTON BY 825 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY EISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:12 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 11, 3:12 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 312 AM CDT THU MAY 11 2000 FCST FOCUS ON POTENTIAL SEVERE WEATHER TONIGHT. SEVERE WEATHER POTENTIAL BASED ON WHETHER WE CAN BRK H8 CAP. HI LFC OF 5K WOULD INDICATE SEVERE TSTMS WL NOT BE ABLE TO BRK CAP. HOWEVER A WMFNT OVR SRN WI AND A COOL FNT MOVING IN FM MN/IA AND AN OCCLUDED FNT INDICATE WE WL BE IN THE VCNTY OF A POSS TRIPLE POINT BNDRY. THIS ALONG WITH DRY H7 COULD SERVE TO BRK THE STG CAP IN PLACE. LACK OF MSTR IN NGM MDL ALONG WITH 100-150 CIN VALUES OFF ETA MDL IS A BIT WORRISOME. BUT 2-3K CAPE AFTER 5 PM ALONG WITH -5 TO -7 LIS AND 300 SRH OFF ETA MDL IS MORE TROUBLING. ETA BULLSEYES US FOR SVR POT AT 06Z. NGM MDL SEEMS A BIT ON THE CONSERVATIVE SIDE WITH 400-500 CIN AND CAPE OF ONLY 300-400. NGM ALSO SEEMS TO BE A BIT TOO WARM IN THE LOWER LAYERS AND TOO DRY ACCOUNTING FOR THE HIGHER CIN AND LOWER CAPE. ALL MDLS MOV COOL FNT VRY SLOLY THRU WI DURNG DAY ON FRI. MOS TEMPS LUK REASONABLE WITH POPS A BIT ON THE LO SIDE. WND SPEEDS LUK A BIT HIGH ON FRI WITH A WKNG GRAD. .UWNMS...SIM TO OTR MDLS. .MKX...NONE. PK/SD
In the hours before
Special weather statement, May 11, 6:00 AM CDT, 1 hour 46 minutes before
WIZ046-047-051-052-056>060-062>072-111700- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 AM CDT THU MAY 11 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. DISCUSSION... A WARM FRONT MOVING NORTH FROM THE MID MISSISSIPPI VALLEY...AND MOISTURE POOLING ALONG AND NORTH OF THE FRONT...WILL PRODUCE SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY NEED TO BE ACTIVATED AFTER AROUND 2 PM THIS AFTERNOON. MK
Special weather statement, May 11, 6:59 AM CDT, 47 minutes before
WIZ046-047-051-052-056>060-062>072-111700- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 659 AM CDT THU MAY 11 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT. DISCUSSION... A WARM FRONT MOVING NORTH FROM THE MID MISSISSIPPI VALLEY...AND MOISTURE POOLING ALONG AND NORTH OF THE FRONT...WILL PRODUCE SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN TODAY AND TONIGHT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEED TODAY. MK
Special weather statement, May 11, 6:59 AM CDT, 47 minutes before
WIZ046-047-051-052-056>060-062>072-111700- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 659 AM CDT THU MAY 11 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT. DISCUSSION... A WARM FRONT MOVING NORTH FROM THE MID MISSISSIPPI VALLEY...AND MOISTURE POOLING ALONG AND NORTH OF THE FRONT...WILL PRODUCE SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN TODAY AND TONIGHT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED TODAY AND TONIGHT. MK/EISE
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:30 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 60 min |
| May 11, 9:08 AM CDT | Flash Flood Warning | MKX | Lafayette | 4 hr |
| May 11, 9:19 AM CDT | Flash Flood Warning | MKX | Green | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.